Jump to content

I cheated - it helped - what now?


Recommended Posts

I had to get to a Dr.'s appt. today at 11 a.m.  First time I've been out of the house since my last Dr. appt. in February.  I woke up this morning at 3:30 a.m. and as I slowly discovered I couldn't get back to sleep the anxiety just started to build.

 

I took 1/3 of my daily dosage (I'm now nearing a total dosage of .75 mg Klonopin) at 7:30 a.m. (I take the other 2/3 at bedtime.)  I realized I was not going to be able to manage this event where my anxiety was.  I called my husband and had him bring me a .5 mg Ativan (the equivalent of 5 mg Valium).

 

Well, it worked.  The Ativan kicked in, I felt far calmer, and I got through without an attack even though things didn't go perfectly smoothly at the doctor's office.  (Don't you love the doctor's office concept of "just a moment"?  Some awfully long moments they keep there.  I've never seen such long moments as you find at the doctor's office.) 

 

I have a headache (benzos + bright sunlight probably) now and am typing this against my better judgment because I'm exhausted, but I haven't had an anxiety attack today.  Besides today, I have had two days in the last three and a half months when I *haven't* had some level of attack.

 

So...I cheated on my taper.  I had good reason.  I have never done so before.  I have no plans for a repeat performance.

 

I don't know what tomorrow will bring in terms of anxiety, but this leaves me with a question:

 

If I've been feeling continuously crummy, including suicidal ideation, dry heaves/vomiting, and crraaaazy agitation, though very slightly improving, in my taper, would I feel better if my taper was at the equivalent of 5 mg Valium higher?  That would be 1 mg instead of .75 mg. 

 

Lord knows I do not want to go back to 1 mg.  That is a month of hard-fought ground.

 

Or was it just that the Ativan likes me better, once in a while, than the Klonopin does on an ongoing basis?

 

Because the Klonopin hates me.  And I hate it.

 

Any thoughts?  Thanks, all.

Link to comment
Share on other sites

HI A!

that's ok that you took the on off dose today. It won't set you back.

 

I know that you would probably feel better if you went back up to 1mg, but all it is going to do is prolong your taper.  I don't recommend it. Like you said yourself, all that hard work......

But I do suggest that maybe you hold longer. Give yourself more time to recover from your cuts. 

 

Linda :smitten:

Link to comment
Share on other sites

Thanks, Linda.  As I'm titrating, slowing down or holding could happen any time.

 

It's just such a puzzle.  I felt awful at 1 mg.  Now I'm at .75 and I feel slightly less awful.  How could going back there feel better, you know?  None of this makes any logical sense to me.  Maybe you're trying to point out that I continue to be "ahead of myself," ahead of my brain's recovery? 

 

I always was precocious.... : )

Link to comment
Share on other sites

Thanks, Linda.  As I'm titrating, slowing down or holding could happen any time.

 

It's just such a puzzle.  I felt awful at 1 mg.  Now I'm at .75 and I feel slightly less awful.  How could going back there feel better, you know?  None of this makes any logical sense to me.

 

There is nothing logical about benzo withdrawal!  :laugh:

 

 

 

 

 

 

 

Maybe you're trying to point out that I continue to be "ahead of myself," ahead of my brain's recovery? 

 

 

 

Exactly.  ;)

Link to comment
Share on other sites

 

There is nothing logical about benzo withdrawal!  :laugh:

 

 

Yep...I may be able to put the numbers on a spreadsheet, but that doesn't make my brain behave!

Link to comment
Share on other sites

Atalanta,

 

I cheated a few times, too, and all it did was prolong my taper. I am supposed to see the dentist, and I am deathly afraid of dental work. I would love to updose just for one day, but I must resist that temptation because, although I have a long way to go yet, I just can't risk screwing up my taper.

 

If you updosed just once, it's really not a big deal, but, if you increase your dose now, you will just be prolonging your taper. Take it from one who did just that.

 

Love,

Genie

Link to comment
Share on other sites

Atalanta,

 

I cheated a few times, too, and all it did was prolong my taper. I am supposed to see the dentist, and I am deathly afraid of dental work. I would love to updose just for one day, but I must resist that temptation because, although I have a long way to go yet, I just can't risk screwing up my taper.

 

If you updosed just once, it's really not a big deal, but, if you increase your dose now, you will just be prolonging your taper. Take it from one who did just that.

 

Love,

Genie

 

Thanks, Genie.  It worked that day, but it gave me a wicked headache into the next day and ruined my sleep that night - gave me the jimmy legs and I couldn't settle down.  That was pretty good motivation to hang on where I am.

 

Moving my dosing to 2/3 at night and 1/3 in the morning has helped even out my mood a bit.  I'm really hoping that as the numbers continue to come down it will turn out that the Klonopin is making me tired and I'm really not as ill as it seems.  Oh, I hope, I hope.

Link to comment
Share on other sites

×
×
  • Create New...